MAUDE Adverse Event Report: ABBOTT MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE D-D; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ABBOTT MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE D-D; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TCSE-DD
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation procedure, the catheter was found to have a crack in the tip.When the potential was abnormal the catheter was taken out of the body, and the crack was noted.The catheter was replaced and the procedure was completed with no adverse patient consequences.
 
Additional Manufacturer Narrative
Additional information: d9, g3, g6, h2, h3, h6, h11.One bi-directional, curve d-d, tacticath sensor enabled contact force ablation catheter was received for evaluation.No contact force was displayed when the returned device was connected to the tactisys quartz unit.A thermocouple signal loss error and optical signal loss error were displayed, and optical fibers 2 and 3 no longer met specifications for optical properties.The deformable body thermocouple (tc2) read as an open circuit during electrical testing, consistent with the observed thermocouple error message.Further investigation revealed that the catheter shaft material had been fractured beneath electrode ring 3.Optical fibers 2 and 3 and the deformable body thermocouple (tc2) wires were determined to be fractured at the location of the fracture in the shaft material, consistent with the observed error messages, the detected open circuit, and the reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.A capa exists related to the fracture in the shaft material.The root cause of this device deficiency was determined to be damage to the catheter tip during removal of the catheter from its packaging due to the design of the tip protector.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE D-D
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key22323725
Report Number3008452825-2025-00307
Device Sequence Number15690386
Product Code OAE
UDI-Device Identifier05415067027634
UDI-Public(01)05415067027634(10)10530685(17)260228
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberA-TCSE-DD
Device Catalogue NumberA-TCSE-DD
Device Lot Number10530685
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown